Alert archive / Nebraska / Red Flag Warnings in 2007
Red Flag Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Oct 3, 2007, 10:28 AM MDT for 21 counties in Nebraska. It took effect at Oct 3, 2007, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2007, 10:28 AM MDT (16:28 UTC)
- In effect from
- Oct 3, 2007, 11:00 AM MDT
- Expired
- Oct 3, 2007, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
All 21 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 31 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2139 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KLBF 031628 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1128 AM CDT WED OCT 3 2007 ...HOT AND DRY BREEZY CONDITIONS THIS AFTERNOON... .DRY LOW LEVELS AND TROUGH DIGGING ACROSS THE ROCKIES WILL CAUSE RELATIVE HUMIDITIES TO DROP TO LESS THAN 15 PERCENT AND WINDS TO INCREASE TO FREQUENT GUSTS OF 25 MPH. NEZ204-206-208-210-040000- /O.NEW.KLBF.FW.W.0006.071003T1700Z-071004T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN- 1128 AM CDT WED OCT 3 2007 /1028 AM MDT WED OCT 3 2007/ ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. HIGH TEMPERATURES SOARING INTO THE LOW AND MID 80S COMBINED WITH DEW POINTS DROPPING TO LESS THAN 30 DEGREES WILL CREATE VERY LOW RH VALUES...10 TO 15 PERCENT...THIS AFTERNOON. INCREASING PRESSURE GRADIENT FROM APPROACHING TROUGH WILL CREATE FREQUENT GUSTS TO 25 TO 30 MPH. LOW RH VALUES AND GUSTY WINDS WILL AIDE IN EXPLOSIVE FIRE BEHAVIOR AS CURED FALL TIME GRASSES WILL EASILY IGNITE AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MASEK
2 follow-up statements
000 WWUS83 KLBF 031642 CCA RFWLBF RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1141 AM CDT WED OCT 3 2007 ...HOT AND DRY BREEZY CONDITIONS THIS AFTERNOON... .DRY LOW LEVELS AND TROUGH DIGGING ACROSS THE ROCKIES WILL CAUSE RELATIVE HUMIDITIES TO DROP TO LESS THAN 15 PERCENT AND WINDS TO INCREASE TO FREQUENT GUSTS OF 25 MPH. GREATEST CONCERN WILL BE ALONG AND WEST OF A LINE FROM VALENTINE TO IMPERIAL. NEZ204-206-208-210-040000- /O.NEW.KLBF.FW.W.0006.071003T1700Z-071004T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN- 1141 AM CDT WED OCT 3 2007 /1041 AM MDT WED OCT 3 2007/ ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. HIGH TEMPERATURES SOARING INTO THE LOW AND MID 80S COMBINED WITH DEW POINTS DROPPING TO LESS THAN 30 DEGREES WILL CREATE VERY LOW RH VALUES...10 TO 15 PERCENT...THIS AFTERNOON. INCREASING PRESSURE GRADIENT FROM APPROACHING TROUGH WILL CREATE FREQUENT GUSTS TO 25 TO 30 MPH. LOW RH VALUES AND GUSTY WINDS WILL AIDE IN EXPLOSIVE FIRE BEHAVIOR AS CURED FALL TIME GRASSES WILL EASILY IGNITE AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MASEK
000 WWUS83 KLBF 032044 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT WED OCT 3 2007 ...HOT AND DRY ALONG WITH BREEZY CONDITIONS THIS EVENING... .DRY LOW LEVELS AND TROUGH DIGGING ACROSS THE ROCKIES HAVE CAUSED RELATIVE HUMIDITIES TO DROP TO LESS THAN 15 PERCENT AND WINDS TO GUST TO 20 TO 30 MPH. GREATEST CONCERN THIS EVENING WILL BE ALONG AND WEST OF A LINE FROM VALENTINE TO OGALLALA. NEZ204-206-208-210-040000- /O.CON.KLBF.FW.W.0006.000000T0000Z-071004T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN- 344 PM CDT WED OCT 3 2007 /244 PM MDT WED OCT 3 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... HIGH TEMPERATURES HAVE PUSHED INTO THE 80S WHILE DEW POINTS HAVE DROP INTO THE 20S AND LOWER 30S. THIS HAS CREATED VERY LOW RH VALUES...10 TO 15 PERCENT...THIS AFTERNOON. INCREASING PRESSURE GRADIENT FROM APPROACHING TROUGH WILL CONTINUE TO CAUSE FREQUENT GUSTS TO 25 TO 30 MPH. THE COMBINATION OF LOW RH VALUES AND GUSTY WINDS WILL AIDE IN EXPLOSIVE FIRE BEHAVIOR AS CURED FALL TIME GRASSES WILL EASILY IGNITE AND SPREAD UNTIL RECOVER OCCURS NEAR SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MASEK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 3, 2:41 AM MDT, 7 hours 47 minutes earlier.
Area forecast discussion, Oct 3, 2:41 AM MDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 AM CDT WED OCT 3 2007 .SYNOPSIS... LIGHT WINDS WILL INCREASE FROM THE SOUTHWEST AS SURFACE HIGH PRESSURE CENTER BUILDS EAST SOUTHEAST TODAY. .DISCUSSION... FORECAST CHALLENGE IN THE NEAR TERM IS TEMPERATURES. MODELS CONTINUE TO SHOW A SPREAD GOING INTO THE LONG TERM FOR DAYS 4 AND 5 WITH AREAL CONSENSUS FOR FEW CHANGES TO BE MADE ATTM. TODAY THE SURFACE HIGH BUILDS SOUTHEAST FOR RETURN FLOW TO DEVELOP. SOUTHWEST WINDS WILL INCREASE WITH WARM AIR ADVECTION TO HELP BOOST TEMPERATURES BACK INTO THE 80S THIS AFTERNOON. AREA OF LOW PRESSURE FORMS WELL NORTH AS LEE TROUGH EXTENDS SOUTH ON THE HIGH PLAINS. MORE ZONAL FLOW ALOFT WILL SUSTAIN WARMER READING TONIGHT INTO THURSDAY AS WEAK SURFACE FRONT DROPS SOUTHEAST OVERNIGHT INTO THURSDAY MORNING. LOW LEVEL JET STRENGTHENS TO 50 KNOTS IN ADVANCE OF BOUNDARY WITH GOOD MIXING OVERNIGHT TO KEEP LOWS INTO THE 50S TO LOWER 60S INTO THE NORTH CENTRAL. THURSDAY MORNING THE SURFACE FRONTAL BOUNDARY WILL HAVE PUSHED THROUGH THE FORECAST AREA AROUND NOON...BUT THEN RETURN NORTHWARD OVERNIGHT WITH MOISTURE AVAILABILITY THE MAIN QUESTION FOR CONVECTION TO FORM AS LOW LEVEL JET STRENGTHENS TO 50 KNOTS OVERNIGHT. FOR NOW BETTER MOISTURE AND CONVERGENCE WILL BE TO THE NORTH AND EAST WITH LOW END POPS MAINTAINED FOR NOW ACROSS THE FAR NORTH CENTRAL. TEMPERATURES WILL REACH INTO THE 80S THURSDAY AND AGAIN ON FRIDAY AS GOOD WARM AIR ADVECTION CONTINUES IN ADVANCE OF UPPER LOW BEGINNING TO KICK OUT OF THE FOUR CORNERS REGION. BOUNDARY LAYER MOISTURE INCREASES TOO ALONG THE BOUNDARY OVERNIGHT INTO FRIDAY FOR INCREASED CLOUD COVERAGE EARLY THEN AS DRIER SOUTHWEST AIR PUSHES EAST ONTO THE HIGH PLAINS THE SOUTHWEST GETTING MAINLY DRY SLOTTED AS THE BETTER DYNAMICS AND MOISTURE PUSH NORTH AND EAST DURING THE DAY. OVERNIGHT INTO SATURDAY THE FRONT IS POISED TO PUSH SOUTHEAST. LONG RANGE MODELS REMAIN INCONSISTENT IN HANDLING FEATURES ALOFT. ECMWF 00Z RUN APPEARS MORE SOUTH BUT FURTHER EAST THAN THE GFS WITH OPEN WAVE TO CLOSE OFF WHILE MOVING NORTHEAST TOWARD THE GREAT LAKES THROUGH MONDAY. EXTENDED FORECAST FOLLOWS ADJACENT OFFICES CONSENSUS TO LIMIT CHANGES FOR DAYS 4 AND 5 ATTM. && .AVIATION... VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KECK/ROBERG
Hazardous weather outlook, Oct 3, 3:54 AM MDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 454 AM CDT WED OCT 3 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-041100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 454 AM CDT WED OCT 3 2007 /354 AM MDT WED OCT 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION THIS WEEKEND. THE EXACT TRACK AND TIMING OF THE SYSTEM IS STILL UNCERTAIN...HOWEVER THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE SYSTEM...ESPECIALLY SATURDAY AFTERNOON INTO THE NIGHTTIME HOURS. STAY TUNED FOR FURTHER UPDATES...AS THE TRACK AND TIMING BECOME MORE DEFINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
Nearby
Red Flag Warnings in Nebraska, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.